Heat, Coastal Chatham
- When
- August 2, 1:00 PM EST to 4:00 PM EST
- Where
- Coastal Chatham forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
Excessive heat reported with heat indices of 114 to 116 degrees.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CHS wrote it up.
Excessive heat reported with heat indices of 114 to 116 degrees.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Aug 2, 9:20 AM EST, 3 hours 40 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1020 AM EDT WED AUG 2 2006
...DANGEROUS HEAT AND HUMIDITY TO CONTINUE ACROSS THE AREA TODAY...
.SHORT TERM /TODAY/...SPRAWLING UPR LVL RIDGE ALONG WITH SFC HIGH
PRES WILL MAINTAIN EXCESSIVELY HOT CONDS OVER THE AREA TDA. VIS SAT
PIX SHOWS NO CLOUD COVER ACRS CHS CWFA...ALTHOUGH SOME MIDLVL CU
DEVELOPMENT IS XPCTD LATER ON. MODEL 1000-850 THICKNESSES STILL
DEPICT HIGHS OF AT LEAST 100 OVER ALMOST THE ENTIRE CWFA WHILE MOS
GUIDANCES RANGE FROM 97-102 AT VARIOUS SITES. NATURALLY...THE
SEABREEZE WILL BRING SLIGHTLY LOWER TEMPERATURES TO COASTAL LOCALES
BUT THE THE DEWPOINT WILL TAKE OVER TO BRING THE HIGH HEAT INDICES
TO THOSE LOCATIONS. SPEAKING OF DEWPOINTS...AM CONCERNED WITH THE
FACT THAT DEWPOINTS ARE STILL IN THE MID 70S AS OF 14Z AND WITH
NOTHING TO ALLOW THE DEWPOINTS TO SUBSIDE...HAVE TWEAKED UP
DEWPOINTS A DEGREE OR TWO IN THE GRIDS WHICH EXPANDS THE AREA THAT
HEAT INDICES OF ARND 115 DEGREES MAY BE SEEN. THEREFORE...HAVE OPTED
TO INCLUDE A FEW MORE COUNTIES IN THE EXCESSIVE HEAT WARNING ACROSS
INTERIOR SC AND EFFINGHAM COUNTY IN SE GA...THEREBY CAPTURING ALL OF
THE I-95 CORRIDOR IN SC AND SLIGHTLY IN SE GA. FOR THE REST OF SE GA
AND ALLENDALE COUNTY SC...HEAT INDEX VALUES SHOULD FALL SHORT OF
WARNING CRITERIA BUT WILL CERTAINLY MAINTAIN THE HEAT ADVY THERE
WHERE HEAT INDEX VALUES WILL REACH AT LEAST 105.
WILL ALSO MAINTAIN /SILENT/ 10 POPS ACRS THE AREA AS WV IMAGERY
DEPICTS THE DRY MID AND UPR LVLS QUITE WELL WITHIN THE WIDESPREAD
SUBSIDENCE OF THE LARGE UPR LVL RIDGE. THERE MAY BE AN ISOLD POP-UP
SHWR OR TSTM HERE OR THERE ACRS THE CWFA...BUT NOT ENOUGH COVERAGE
TO WARRANT MENTION.
WILL ISSUE UPDATE FOR THE REARRANGEMENT OF THE HEAT WRNG AND HEAT
ADVY...BUT THE ELEMENTS OF THE FCST WILL REMAIN PRETTY MUCH THE SAME.
&&
.AVIATION...MAINTAINED VFR CONDS AT BOTH TERMS WITH LARGE HEAT DOME
OF HIGH PRES REMAINING OVR THE AREA. ONLY CONCERN WILL BE VSBY
RESTRICTIONS TO THE MVFR CATEGORY DUE TO HAZE LATER TDA. WILL
MONITOR 5-MIN ASOS OBS AT BOTH SITES BUT WILL ONLY GO SO FAR AS 6SM
HZ ATTM. PRECIP CONCERNS ARE MINIMAL WITH POPS OF 10 PERCENT...AND
WINDS WILL SHIFT FROM WSW TO SSW THIS AFTN WITH THE SEABREEZE.
&&
.MARINE...BUOYS ARE RIGHT ON TRACK WITH ONGOING FCST...OF SW WINDS
10-15 KT AND SEAS AOB 4 FT. WILL MAKE MINOR TWEAKS FOR THE AFTN
WORDING...BUT ONGOING FCST HAS EVERYTHING IN CHECK WITH HIGH PRES AT
THE SFC AND ALOFT DOMINATING THINGS TDA.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...EXCESSIVE HEAT WARNING FOR GAZ101-118-119 UNTIL 8 PM WEDNESDAY.
...HEAT ADVISORY FOR GAZ087-088-099-100-114>117-137>141 UNTIL 8 PM
WEDNESDAY.
SC...EXCESSIVE HEAT WARNING FOR SCZ042>045-047>051 UNTIL 8 PM
WEDNESDAY.
...HEAT ADVISORY FOR SCZ040 UNTIL 8 PM WEDNESDAY.
MARINE...NONE.
&&
JPCHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 452 AM EDT WED AUG 2 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-021000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 452 AM EDT WED AUG 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .EXCESSIVE HEAT...HOT TEMPERATURES AND HIGH HUMIDITY WILL PRODUCE HEAT INDICES RANGING FROM 105 TO 115 DEGREES TODAY. AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR COASTAL SECTIONS OF SOUTH CAROLINA AND GEORGIA FROM CHATHAM COUNTY NORTHEAST...IN EFFECT FROM 11 AM TO 8 PM. A HEAT ADVISORY IS IN EFFECT FOR THE REST OF THE AREA...MAINLY INLAND SECTIONS OF SOUTH CAROLINA AND MOST OF SOUTHEAST GEORGIA FOR THE SAME TIME PERIOD. REFER TO THE LATEST NON-PRECIPITATION PRODUCT FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. .EXCESSIVE HEAT...THE HOT WEATHER WILL CONTINUE FOR THE REST OF THE WORK WEEK. HEAT ADVISORIES MAY BE NEEDED THURSDAY AND FRIDAY FOR HEAT INDICES OF 105 TO 110. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. JRL
2 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527613, 5527614.